Advertisement

Israel Journal of Mathematics

, Volume 180, Issue 1, pp 345–370 | Cite as

The relation between rigid-analytic and algebraic deformation parameters for Artin-Schreier-Mumford curves

  • Gunther Cornelissen
  • Fumiharu Kato
  • Aristides Kontogeorgis
Article

Abstract

We consider three examples of families of curves over a non-archimedean valued field which admit a non-trivial group action. These equivariant deformation spaces can be described by algebraic parameters (in the equation of the curve), or by rigid-analytic parameters (in the Schottky group of the curve). We study the relation between these parameters as rigid-analytic self-maps of the disk.

Keywords

Deformation Parameter Elliptic Curf Galois Group Cross Ratio Fractional Linear Transformation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    S. Bosch, U. Güntzer and R. Remmert, Non-Archimedean Analysis, A Systematic Approach to Rigid Analytic Geometry, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], Vol. 261, Springer-Verlag, Berlin, 1984.Google Scholar
  2. [2]
    P. E. Bradley, Cyclic coverings of the p-adic projective line by Mumford curves, Manuscripta Mathematica 124 (2007), 77–95.zbMATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    G. Cornelissen, F. Kato and A. Kontogeorgis, Discontinuous groups in positive characteristic and automorphisms of Mumford curves, Mathematische Annalen 320 (2001), 55–85.zbMATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    G. Cornelissen and F. Kato, Equivariant deformation of Mumford curves and of ordinary curves in positive characteristic, Duke Mathematical Journal 116 (2003), 431–470.zbMATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    G. Cornelissen and F. Kato, Mumford curves with maximal automorphism group II: Lamé type groups in genus 5–8, Geometriae Dedicata 102 (2003), 127–142.zbMATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    G. Cornelissen and F. Kato, Mumford curves with maximal automorphism group, Proceedings of the American Mathematical Society 132 (2004), 1937–1941.zbMATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    G. Cornelissen and F. Kato, The p-adic icosahedron, Notices of the American Mathematical Society 52 (2005), 720–727.zbMATHMathSciNetGoogle Scholar
  8. [8]
    J. Fresnel and M. van der Put, Rigid analytic geometry and its applications, Progress in Mathematics 218, Birkhäuser Boston, Inc., Boston, MA, 2004.zbMATHGoogle Scholar
  9. [9]
    L. Gerritzen and M. van der Put, Schottky groups and Mumford curves, Lecture Notes in Math. Vol. 817, Springer, Berlin-Heidelberg-New York, 1980.zbMATHGoogle Scholar
  10. [10]
    H. Hasse, Theorie der relativ-zyklischen algebraischen Funktionenkörper, insbesondere bei endlichem Konstantenkörper, Journal für die Reine und Angewandte Mathematik 172 (1934), 37–54.Google Scholar
  11. [11]
    A. Kontogeorgis, Field of moduli versus field of definition for cyclic covers of the projective line, Jornal de Théorie des Nombres de Bordeaux 21 (2009), 679–692.zbMATHMathSciNetGoogle Scholar
  12. [12]
    Y. I. Manin and V. Drinfeld, Periods of p-adic Schottky groups, Collection of articles dedicated to Helmut Hasse on his seventy-fifth birthday. Journal für die Reine und Angewandte Mathematik 262/263 (1973), 239–247.MathSciNetGoogle Scholar
  13. [13]
    M. Matignon, Lifting the curve (X pX)(Y pY) = 1 and its automorphism group, Note non destinée à publication, 18-09-2003, http://www.math.u-bordeaux1.fr/~matignon
  14. [14]
    D. Mumford, An analytic construction of degenerating curves over complete local rings, Compositio Mathematica 24 (1972).Google Scholar
  15. [15]
    S. Nakajima, p-ranks and automorphism groups of algebraic curves, Transactions of the American Mathematical Society 303 (1987), 595–607.zbMATHMathSciNetGoogle Scholar
  16. [16]
    R. Pries, Equiramified deformations of covers in positive characteristic, preprint (2004), arXiv:math/0403056Google Scholar
  17. [17]
    C. M. Roney-Dougal, Conjugacy of subgroups of the general linear group, Experimental Mathematics 13 (2004), 151–163.zbMATHMathSciNetGoogle Scholar
  18. [18]
    J. -P. Serre, Trees, (2nd ed.), Springer Verlag, Berlin, 2003.zbMATHGoogle Scholar
  19. [19]
    J. H. Silverman, Advanced Topics in the Arithmetic of Elliptic Curves, Graduate Texts in Mathematics, Vol. 151, Springer-Verlag, New York, 1994.zbMATHGoogle Scholar
  20. [20]
    E. M. Stein and R. Shakarchi, Complex Analysis, Princeton University Press, Princeton, 2003.zbMATHGoogle Scholar
  21. [21]
    D. Subrao, The p-rank of Artin-Schreier curves, Manuscripta Mathematica 16 (1975), 169–193.zbMATHCrossRefMathSciNetGoogle Scholar
  22. [22]
    R. C. Valentini and M. L. Madan, A Hauptsatz of L. E. Dickson and Artin-Schreier extensions, Journal für die Reine und Angewandte Mathematik 318 (1980), 156–177.zbMATHMathSciNetGoogle Scholar

Copyright information

© Hebrew University Magnes Press 2010

Authors and Affiliations

  • Gunther Cornelissen
    • 1
  • Fumiharu Kato
    • 2
  • Aristides Kontogeorgis
    • 3
  1. 1.Mathematisch InstituutUniversiteit UtrechtUtrechtNederland
  2. 2.Department of Mathematics, Faculty of SciencesUniversity of KyotoKyotoJapan
  3. 3.Department of MathematicsUniversity of the AegeanKarlovasi, SamosGreece

Personalised recommendations